Dismiss Notice
Welcome! Please read this announcement regarding the new Forums: Click Here"

Corticosteroids injections

Discussion in 'Women's Alopecia Areata' started by lharrison, Aug 9, 2007.

  1. lharrison

    lharrison Guest

    Hey girls,
    In January I noticed I was loosing my hair, by March I had none. Months before my Brother was very sick, in the hospital for 4 weeks, doctors gave him 1-4 months to live. I was under alot of stress, never wanted anything more than him to live. He ended up doing better, making it.
    I went to the doctor, he said it was because I was under so much stress, not to worry hair will be back in 6 months. By the end of March my hair was coming in, I started taking prenatnal vit. and going to the tanning bed. By th end of May stopped wearing my hat. I got out of school June 16th, the following week I started loosing patches this time. Went to the doctor 6/26 he gave me 2 injections in my scalp. July appointment had more patches, I got 10 shots. My hair is coming in but, more patches. I go back tomorrow, last visit he up the mg to 20 he can go to 40mg. I started vit. again, more shots tomorrow.
    Not sure what else to do? can anyone help?Will I ever get this under control?
    lharrison :?
     
  2. rayneStormRN

    rayneStormRN Guest

    I also experienced regrowth after getting steroid injections. The downfall to the injections is that they do not prevent new spots, you just have to keep at it. For a long while i kept getting new spots, while the old ones stopped growing, then started growing in. FINALLY there were no new spots, and now i'm MOSTLY growing. good luck to you.
     
  3. lharrison

    lharrison Guest

    Thank for your reponse!You said you just have to keep at it, can you tell me how long, you got the injections?I have been getting mine, since 06/26/07, every 4 weeks.
    Are you in remission?If so, how long? It is hard to find someone, that does get thses injections, and get a postive response from them. Thank you, for any answers you can give me!
    lharrison
     
  4. HHULETTE01

    HHULETTE01 Guest

    HELLO

    MY HOW STRANGE MY ALOPECIA STARTED WHEN MY BROTHER DIED IN JUNE OF 06 AND 2 MONTHS AFTER HIS DEATH I HAD NO HAIR AFTER HEARING I HAD EFFLIVIUM AND HEAD FUNGUS THE DERM DID A BIOPSY TO DETERMINE I HAD ALOPECIA I TELL YOU WHAT A BATTLE JUST TO FIND OUT WHAT IS WRONG... STRANGE THAT WE BOTH HAD A SIMILAR EVENT THAT TRIGGERED OUR ALOPECIA
     
  5. dreamweaver

    dreamweaver Guest

    Your doctor was right. Stress and alopecia areata go hand in hand. You have to alleviate that stress L. It's a very good sign that your hair is coming in. The patches now mean that your Alopecia Areata is still active and it just has to run its course. I have had great success with the shots. You can get them for as long as you need them. I remember going every six weeks for a year before my derm and I decided that no more were necessary.

    Also as an aside - haveyou tried any irritants - for example, white iodine? To put this as simply as I can - for some reason your immune system is attacking your follicle. What you need is an irritant such as white iodine to trick the T-cells from attacking your follicle. I can't be 99% sure that this worked for me but I had read a story on the yahoo alopecia site from a woman who used it on her daughter with great success. I tried it too but I was also trying other things so I cant be proof positive that this put my hair into remission. What I can tell you is today I am in remission. I started in a short pixie cut just like you and was out of my wig last April. My hair is shoulder length now and about the length if was before it all started.

    Best of luck to you.
     
  6. lharrison

    lharrison Guest

    hey girls,
    Good news went to the derm. on thursday, no more shots, I am going to continue prenatnal vit. and I am going to start tanning, again, it helps stimulates the hair, I just hope and pray I continue on this path, I know this sounds bad, but I just had to stop thinking about my brother, he abuses drugs....but there is nothing I can do ..I have tried to get him HELP many many times...no luck...I feel like I am on the right track. We will see, I do think Stress plays a major role in Alopecia Areata.....Thank you to all your responses.....I will continue to stay in touch ...you are all a good support group..I will continue to need you alll!!
    lharrison
     
  7. lharrison

    lharrison Guest

    hey girls,
    Good news went to the derm. on thursday, no more shots, I am going to continue prenatnal vit. and I am going to start tanning, again, it helps stimulates the hair, I just hope and pray I continue on this path, I know this sounds bad, but I just had to stop thinking about my brother, he abuses drugs....but there is nothing I can do ..I have tried to get him HELP many many times...no luck...I feel like I am on the right track. We will see, I do think Stress plays a major role in Alopecia Areata.....Thank you to all your responses.....I will continue to stay in touch ...you are all a good support group..I will continue to need you alll!!
    lharrison
     
  8. lharrison

    lharrison Guest

    hey girls,
    Good news went to the derm. on thursday, no more shots, I am going to continue prenatnal vit. and I am going to start tanning, again, it helps stimulates the hair, I just hope and pray I continue on this path, I know this sounds bad, but I just had to stop thinking about my brother, he abuses drugs....but there is nothing I can do ..I have tried to get him HELP many many times...no luck...I feel like I am on the right track. We will see, I do think Stress plays a major role in Alopecia Areata.....Thank you to all your responses.....I will continue to stay in touch ...you are all a good support group..I will continue to need you alll!!
    lharrison
     
  9. rayneStormRN

    rayneStormRN Guest

    glad to hear that! keep us posted on how it's going.........sorry i didn't get back on your question of how long i was getting injections, a little less than a year, every four weeks
     
  10. lharrison

    lharrison Guest

    dreamweaver,
    My doctor decided, I no longer need the shots, I have no new patches, my hair is coming in...is there anything else I can do? Just wait and see if I get new patches??? I am so afraid this is too good to be true....any advice?
    Thanks,
    lharrison
     
  11. lharrison

    lharrison Guest

    dreamweaver,
    My doctor decided, I no longer need the shots, I have no new patches, my hair is coming in...is there anything else I can do? Just wait and see if I get new patches??? I am so afraid this is too good to be true....any advice?
    Thanks,
    lharrison
     
  12. lharrison

    lharrison Guest

    dreamweaver,
    My doctor decided, I no longer need the shots, I have no new patches, my hair is coming in...is there anything else I can do? Just wait and see if I get new patches??? I am so afraid this is too good to be true....any advice?
    Thanks,
    lharrison
     
  13. dreamweaver

    dreamweaver Guest

    I wouldn't suggest doing anything right now. Yes, I do. Watch is grow!
     
  14. rayneStormRN

    rayneStormRN Guest

    i would also reccomend waiting, this condition is so unpredictable.

    i THINK my hair is falling back out, but i'm not sure yet, could be spots that i just hadn't noticed before, but i will definitely know if any new ones show up..........until i know for sure, i'm gonna watch and wait

    wtg on your regrowth!!! and may it keep growin
     

Share This Page